Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 35, NWS Quad Cities, IA

July 5, 2010Hancock County, Henderson County, Illinois; Clark County, Missouri; Des Moines County, Lee County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jul 5, 2010, 10:28 PM CDT for Hancock County, Henderson County, Illinois; Clark County, Missouri; Des Moines County, Lee County, Iowa. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2010, 10:28 PM CDT (03:28 UTC)
Expired
Jul 6, 2010, 6:02 AM CDT
In force
8 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 152 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 11:43 PM CDTFLASH FLOODFort Madison, IASEVERAL CITY STREETS CLOSED OFF DUE TO HIGH WATER.
Jul 6, 6:00 AM CDTHEAVY RAIN 3.092 Ne Colusa, IL24 HOUR TOTAL.
Jul 6, 6:03 AM CDTHEAVY RAIN 2.41 Ene Fort Madison, IASTORM TOTAL LAST NIGHT. RAINFALL SINCE LATE SUNDAY 3.2 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1700 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1700 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
2.5
Supercell composite
18.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WGUS53 KDVN 060328
FFWDVN
IAC057-111-ILC067-071-MOC045-061230-
/O.NEW.KDVN.FF.W.0035.100706T0328Z-100706T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1028 PM CDT MON JUL 5 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF KAHOKA...
  SOUTHWESTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  LEE COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITIES OF...KEOKUK...FORT MADISON...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF CARTHAGE...
  SOUTHWESTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 730 AM CDT TUESDAY

* AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AS MUCH AS 2 TO 2.5 INCHES OF RAIN HAS ALREADY FALLEN OVER     
  PORTIONS OF THE WARNING AREA FROM NEAR FORT MADISON... TO KEOKUK 
  AND WAYLAND.  ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE 
  OVER THE WARNING AREA THE REST OF TONIGHT BRINGING MORE HEAVY   
  RAIN. THIS WILL BE FALLING ON SATURATED GROUND AND LIKELY RESULT
  IN FLASH FLOODING. 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL LOCALIZED RAINFALL OF 1 TO 2 INCHES IS EXPECTED.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER
GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLASH FLOODING IS LIKELY ON FORK...LAMALEES...SUGAR...LOST AND HONEY
CREEKS.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

&&

LAT...LON 4019 9146 4020 9151 4025 9151 4025 9192
      4060 9176 4061 9174 4060 9172 4070 9172
      4081 9167 4081 9092 4019 9092

$$
3 follow-up statements
908 
WGUS73 KDVN 060450
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1150 PM CDT MON JUL 5 2010

IAC057-111-ILC067-071-MOC045-061230-
/O.CON.KDVN.FF.W.0035.000000T0000Z-100706T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-DES MOINES IA-HANCOCK IL-HENDERSON IL-CLARK MO-
1150 PM CDT MON JUL 5 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT TUESDAY
FOR CLARK...SOUTHWESTERN HENDERSON...HANCOCK...SOUTHWESTERN DES
MOINES AND LEE COUNTIES...

AT 1143 PM CDT...FORT MADISON POLICE DEPARTMENT REPORTED THAT SEVERAL
CITY STREETS WERE BLOCKED OFF DUE TO HIGH WATER. DOPPLER RADAR
INDICATES THAT 1 TO 3 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF
THE WARNING AREA WITH THE HEAVIEST RAINFALL AMOUNTS FROM WAYLAND
TO KEOKUK AND FORT MADISON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS
WILL CONTINUE MOVE ACROSS THE AREA OVERNIGHT... AND WITH THE GROUND 
ALREADY SATURATED... THE THREAT FOR FLASH FLOODING WILL INCREASE. 
 
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRE 
HAUTE...GULF PORT...CARMAN...NIOTA...NAUVOO...LA HARPE...DISCO...
DALLAS CITY...COLUSA...BURNSIDE...ADRIAN...BURLINGTON...WEST POINT...
ST. PAUL...PILOT GROVE...NEW BOSTON...MONTROSE...FRANKLIN...FORT 
MADISON...DONNELLSON...DENMARK AND CROTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4019 9146 4020 9151 4025 9151 4025 9192
      4060 9176 4061 9174 4060 9172 4070 9172
      4081 9167 4081 9092 4019 9092

$$
086 
WGUS73 KDVN 060919
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
419 AM CDT TUE JUL 6 2010

IAC057-111-ILC067-071-MOC045-061230-
/O.CON.KDVN.FF.W.0035.000000T0000Z-100706T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-DES MOINES IA-HANCOCK IL-HENDERSON IL-CLARK MO-
419 AM CDT TUE JUL 6 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
CLARK...SOUTHWESTERN HENDERSON...HANCOCK...SOUTHWESTERN DES MOINES
AND LEE COUNTIES...

AT 416 AM CDT...AN AREA OF SHOWERS AND THUNDERSTORM THAT MAY PRODUCE 
MORE HEAVY RAIN AND POSSIBLY CONTINUE ANY FLASH FLOODING WAS 
APPROACHING THE WARNED AREA FROM THE SOUTH...ARRIVING BY 6 AM.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRE
HAUTE...GULF PORT...CARMAN...NIOTA...NAUVOO...LA HARPE...DISCO...
DALLAS CITY...COLUSA...BURNSIDE...ADRIAN...BURLINGTON...WEST POINT...
ST. PAUL...PILOT GROVE...NEW BOSTON...MONTROSE...FRANKLIN...FORT
MADISON...DONNELLSON...DENMARK AND CROTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4019 9146 4020 9151 4025 9151 4025 9192
      4060 9176 4061 9174 4060 9172 4070 9172
      4081 9167 4081 9092 4019 9092

$$

NICHOLS
042 
WGUS73 KDVN 061102
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 AM CDT TUE JUL 6 2010

IAC057-111-ILC067-071-MOC045-061111-
/O.CAN.KDVN.FF.W.0035.000000T0000Z-100706T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-DES MOINES IA-HANCOCK IL-HENDERSON IL-CLARK MO-
602 AM CDT TUE JUL 6 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CLARK...
SOUTHWESTERN HENDERSON...HANCOCK...SOUTHWESTERN DES MOINES AND LEE
COUNTIES...

ANY ADDITIONAL RAINFALL THIS MORNING WILL BE LIGHT TO MODERATE AND
NOT RESULT IN FLOODING.

LAT...LON 4019 9146 4020 9151 4025 9151 4025 9192
      4060 9176 4061 9174 4060 9172 4070 9172
      4081 9167 4081 9092 4019 9092

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:08 PM CDT, 7 hours 20 minutes earlier.

Area forecast discussion, Jul 5, 3:08 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 PM CDT MON JUL 5 2010

.SYNOPSIS...
WEAK SURFACE BOUNDARY REMAINS STALLED OVER NW IA. AIR MASS EAST OF
THE BOUNDARY IS STILL QUITE MOIST WITH SURFACE DEW POINTS IN THE
LOW 70S AND THE MORNING SOUNDINGS SHOWING PW/S AROUND 2 OR MORE
INCHES. UPPER RIDGING REMAINED LOCKED IN OVER THE EAST COAST. TO
THE WEST THE BROAD TROF WAS STILL IN PLACE WITH SEVERAL IMPULSES
MOVING THROUGH THE TROF. ONE OF THE LEAD IMPULSES LIFTING OUT OF THE
TROF THROUGH THE CENTRAL PLAINS WAS SUPPORTING AN AREA OF SHRA
OVER CNTRL AND WRN IA THIS AFTERNOON. ANOTHER STRONGER S/W OVER THE
SRN PLAINS WAS SPAWNING SCT TSRA OVER SERN KS SW MO.

&&

.SHORT TERM...TONIGHT AND TUESDAY...
RAINFALL TRENDS AND FLOOD THREAT REMAIN THE MAIN FOCUS FOR
TONIGHTS FORECAST. HAVE BASED THE FORECAST FOR TONIGHT AND TUESDAY
MAINLY ON THE NAM FORCING FEATURES SINCE IT SEEMED TO HAVE A
HANDLE ON THE LOCATION OF THE CURRENT PCPN ALTHOUGH IT APPEARED TO
BE TOO SLOW. EXPECT THE BAND OF LIGHT TO MODERATE SHRA OVER THE
NWRN CWFA TO GRADUALLY END/MOVE OUT OF THE AREA BY EARLY THIS
EVENING. CURRENT VISIBLE SATELLITE IMAGERY SHOWS SOME
BREAKS/CLEARING LIFTING N THROUGH NRN MO AND SE IA ATM. THIS WILL
ALLOW A LATE DAY JUMP IN TEMPS OVER THE SOUTH RESULTING IN
INCREASING INSTABILITY. MODELS SHOW A PERSISTENT AREA OF LOW LEVEL
CONVERGENCE ACROSS THE SOUTH WHICH SHOULD ALLOW SCATTERED SHRA AND
POSSIBLY SOME TSRA TO DEVELOP LATE THIS AFTERNOON AND EARLY
EVENING. MORE ORGANIZED SHRA/ISOLD TSRA TO MOVE NE OUT OF MO INTO
THE CWFA LATE THIS EVENING AND OVERNIGHT AHEAD OF S/W MOVING OUT
OF THE SRN PLAINS. WITH THE HIGH PW/S OVER THE AREA BOTH THIS
EVENING SCATTERED SHRA IN THE SOUTH AND THE OVERNIGHT SHRA/TSRA
WILL BE CAPABLE OF PRODUCING LARGE AMOUNTS OF RAIN IN A SHORT
PERIOD OF TIME. SINCE THE EXPECTED TRACK OF THE PCPN OVERNIGHT IS
OVER THE SAME AREA THAT RECEIVED THE 2 TO 4 INCHES OF RAIN LAST
NIGHT...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR TONIGHT FOR
AREAS GENERALLY WEST OF A CEDAR RAPIDS/FAIRFIELD LINE.

BY TUESDAY...HAVE KEPT POPS IN THE LIKELY CATEGORY SINCE THE WEAK
SURFACE BOUNDARY WASHES OUT AHEAD OF ANOTHER COLD FRONT MOVING
THROUGH THE NORTHERN PLAINS. THIS SHOULD FOCUS THE BETTER THREAT
OF PCPN FURTHER WEST.

CLOUDS AND HIGH HUMIDITY TO KEEP TEMPS IN THE LOW 70S AGAIN TONIGHT
OVER MOST OF THE AREA. CLOUDS LINGERING INTO TUESDAY SHOULD ALSO
HELP HOLD MAX TEMPS IN THE LOW 80S IN THE NORTHWEST WHILE HIGHS
IN THE EAST SHOULD BE WELL INTO THE 80S.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...SAME STAGNANT PATTERN TO
PERSIST THIS PERIOD AS QUASI-STATIONARY WSW-ENE ORIENTED BOUNDARY
WILL REMAIN DRAPED ALONG AND JUST WEST OF THE DVN CWA ALIGNED IN
SOUTHWESTERLY MEAN STEERING FLOW. EXPECT AREAS OF SHOWERS AND A FEW
EMBEDDED THUNDERSTORMS TO BE MORE WIDESPREAD EARLY TUE EVENING TO
THEN DECREASE DIURNALLY INTO THE OVERNIGHT. MUCH WILL CONTINUE TO
DEPEND ON TIMING OF VORT SHUTTLE OUT OF THE SOUTHERN PLAINS AND UP
ACRS THE UPPER MS RVR VALLEY FOR INCREASES IN SHOWER ACTIVITY AND
WILL BLANKET THIS PERIOD WITH HIGH CHC POPS. PW/S VARY FROM 1.5 TO 2
INCHES DEPENDENT ON REFRESHING SOUTHWESTERLY MOISTURE SURGES...THUS
LOCALLY HEAVY RAINFALL IN A NEAR TROPICAL REGIME TO CONTINUE TO
AGGRAVATE ONGOING RIVER FLOODING THROUGH AT LEAST THU MORNING.
LITTLE CHANGE TO ONGOING TEMPS THROUGH THE DIURNAL CYCLE WITH CLOUD
COVER AND WAVES OF PRECIP BEING BIG THERMALLY DETERMINING FACTORS...
ESPECIALLY DURING THE DAYTIME.

THURSDAY AND FRIDAY...FINALLY SOME MORE CONSENSUS BETWEEN THE
MEDIUM RANGE MODELS AND ESPECIALLY THE 12Z RUN GFS AND ECMWF WITH
RESPECT TO DIGGING NORTHERN STREAM L/W TROF SHUNTING THE UPSTREAM
BOUNDARY THROUGH THE REGION. THEY ARE NOW TARGETING A GENERAL FROPA
WINDOW ON THU AND WILL ADVERTISE HIGH CHC POPS AT THIS POINT...BEFORE
THE FROPA PROCESS BRINGS ABOUT THE PROMISE OF DRYING CANADIAN HIGH
PRESSURE DOWN ACRS THE PLAINS AND WESTERN GRT LKS FOR THU NIGHT AND
FRI. HIGHS ON FRI MAY BE LIMITED TO THE LOWER 80S...AND AS LLVL
RIDGE AXIS SETTLES IN OVERHEAD FRI NIGHT TEMPS MAY DIP DOWN INTO THE
LOWER 60S OR EVEN THE 50S IN MUCH OF THE DVN FCST AREA.

SATURDAY THROUGH NEXT MONDAY...BROAD NORTHWESTERLY CYCLONIC FLOW TO
MAINTAIN A FAIR WX AND SEASONABLE SAT...BUT THEN MEDIUM RANGE MODELS
START TO DIFFER ON EVOLUTION OF THE MEAN STEERING FLOW PATTERN ACRS
THE MID CONUS BY SUNDAY. THE 12Z GFS MAINTAINS NORTHWESTERLY CYCLONIC
UPPER FLOW AND IS ACTUALLY FURTHER WEST THAN IT/S PREVIOUS RUNS WITH
THE MEAN UPPER TROF AXIS RIGHT OVER THE MS RVR VALLEY THROUGH
MONDAY...WHILE THE ECMWF IS LESS AMPLIFIED WITH THE TROF AND FLATTENS
THE FLOW ACRS THE MIDWEST TO A NEAR ZONAL REGIME FOR THE SECOND HALF
OF THE WEEKEND. BUT BOTH IN THEIR SEPARATE WAY TARGET LATE SUNDAY OR
SUNDAY NIGHT WITH A PRECIP MAKING PROCESS. THE GFS ADVERTISES A
NORTHWEST FLOW UPPER WAVE AND LLVL FROPA DOWN THROUGH THE CWA...WHILE
THE ECMWF ROLLS A WAVE OR MCV IN FROM THE WEST. BOTH MODELS
THERMODYNAMICALLY MODIFY THE AIRMASS AHEAD OF THESE INCOMING FEATURES
IN SUCH A WAY THAT SVR STORMS AND HEAVY RAIN WILL LOOK TO BE A THREAT
IF EITHER OF THESE SCENARIOS UNFOLD LIKE CURRENTLY DEPICTED...
ESPECIALLY THE ECMWF. FOR NOW WILL INTRODUCE AT LEAST LOW CHC POPS
FOR BOTH SUNDAY AND SUNDAY NIGHT...WITH THE POTENTIAL OF SOME OF THIS
ACTIVITY TO BLEED INTO MONDAY.     ..12..

&&

.AVIATION...
LINGERING HIGH LOW LEVEL MOISTURE AND DIMINISHING SOUTH WINDS
OVERNIGHT ARE EXPECTED TO ALLOW MVFR CIGS AND VSBYS SETTLE IN OVER
ALL TAF SITES OVER NIGHT. SCT SHRA POSSIBLY ISOLD TSRA ARE
EXPECTED LATE THIS AFTERNOON AND THIS EVENING WITH MORE ORGANIZED
AND WIDESPREAD SHRA/ISOLD TSRA EXPECTED TO MOVE NORTHEAST THROUGH
SOUTHEAST AND EAST CENTRAL IA LATE THIS EVENING AND OVERNIGHT.
CONDITIONS IN THESE SHRA/TSRA COULD DROP DOWN TO IFR AT TIMES.
..DLF..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BENTON-HENRY IA-
     IOWA-JEFFERSON-JOHNSON-KEOKUK-LINN-VAN BUREN-WASHINGTON.

IL...NONE.
MO...NONE.
&&

DLF/12
Hazardous weather outlook, Jul 5, 4:48 AM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 AM CDT MON JUL 5 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-061000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
448 AM CDT MON JUL 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST
IOWA AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
TODAY AND TONIGHT. LOCALLY HEAVY RAINS OF OVER AN INCH MAY OCCUR
IN SEVERAL HOURS WHICH MAY CAUSE MINOR URBAN AND SMALL STREAM
FLOODING. THERE IS A VERY LOW TO NO RISK FOR SEVERE WEATHER.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY THROUGH THURSDAY...PERIODS OF THUNDERSTORMS AND SHOWERS WILL
OCCUR WITH SOME OF THE MOISTURE ASSOCIATED WITH THE REMNANTS FROM
HURRICANE "ALEX" MOVING ALONG AND AHEAD OF A VERY SLOW MOVING COOL
FRONT. THE RISK OF STRONG TO SEVERE STORMS IS MARGINAL DUE TO MODEST
INSTABILITY LEVELS. AREA ADDITIONAL RAINFALL TOTALS OF 1 TO LOCALLY
OVER 2 INCHES IN A 2 TO 3 DAY PERIOD IS LIKELY DUE TO HIGH LEVELS OF
MOISTURE. ISOLATED 3 INCH RAINFALL AMOUNTS ARE POSSIBLE.  COMBINED
WITH EARLIER RAINFALL SUNDAY AND ALSO MONDAY...THIS MAY BE ENOUGH TO
RESULT IN ADDITIONAL FLOODING ON AREA RIVERS NEAR OR ALREADY IN
FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

HAASE/NICHOLS

In the hours before

Local storm report, Jul 5, 6:08 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
608 PM CDT MON JUL 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HEAVY RAIN       2 S VICTOR              41.70N 92.29W
07/05/2010  M3.15 INCH       IOWA               IA   PUBLIC

            24 HOUR TOTAL.

&&
Special weather statement, Jul 5, 8:29 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT MON JUL 5 2010

IAZ089-098-099-ILZ025-034-MOZ010-060330-
LEE IA-VAN BUREN IA-DES MOINES IA-HANCOCK IL-HENDERSON IL-CLARK MO-
829 PM CDT MON JUL 5 2010

...HEAVY RAIN...

AT 823 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS WITH TORRENTIAL DOWNPOURS MOVING
NORTHEAST AT AROUND 30 MPH ACROSS PORTIONS OF SOUTHEAST IOWA...
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. RAINFALL WITH THIS
ACTIVITY WILL BE VERY HEAVY AT TIMES WITH RATES OF ONE HALF TO THREE
QUARTERS OF AN INCH IN 30 MINUTES IN SOME LOCATIONS... AND 1 TO 2
INCHES POSSIBLE IN JUST OVER AN HOUR... ESPECIALLY IN LOCATIONS
WHERE STORMS CONTINUALLY MOVE THROUGH. THIS WILL RESULT IN STANDING
WATER ON ROADWAYS... AND IN LOW-LYING AND POORLY DRAINED AREAS. IN
ADDITION... EXPECT RISES IN AREA STREAMS AND CREEKS. ALSO... THE
STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS OF
30 TO 40 MPH.

&&

LAT...LON 4020 9151 4025 9151 4025 9194 4060 9192
      4099 9080 4064 9080 4064 9091 4019 9092

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:29 PM CDTSpecial Weather StatementDVNHancock, Henderson2 hr
Jul 5, 10:37 PM CDTRiver Flood WarningDVNHancock4 days
Jul 6, 5:01 PM CDTSpecial Weather StatementDVNMercer, Rock Island44 min
Jul 6, 5:27 PM CDTSpecial Weather StatementDVNPutnam63 min
Jul 6, 4:21 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 2 more54 min
Jul 6, 6:00 PM CDTSpecial Weather StatementDVNIowa, Johnson, Jones, Keokuk, Linn3 hr

Nearby

Flash Flood Warnings in Illinois, 2010Flash Flood Warnings in Iowa, 2010Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.